Wisconsin, 2010

Tornadoes and Hail in Wisconsin, November 22, 2010

November 22, 2010 · NWS MKX · 6 events in 6 counties and zones

An out-of-season round of strong to severe, surface-based, thunderstorms developed in Southeast Wisconsin during the mid-afternoon of November 22nd, which resulted in two tornadoes. This severe weather was related to low pressure lifting northeast from southwestern to central Wisconsin which brought a warm front up into southern Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$6.0 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

An out-of-season round of strong to severe, surface-based, thunderstorms developed in Southeast Wisconsin during the mid-afternoon of November 22nd, which resulted in two tornadoes. This severe weather was related to low pressure lifting northeast from southwestern to central Wisconsin which brought a warm front up into southern Wisconsin. Afternoon temperatures peaked in the lower to mid 60s In the counties of Walworth, Racine, and Kenosha, with dewpoints reaching the mid to upper 50s. Instability with the unseasonable warmth just south of the warm front, with surface based CAPE values between 500 J/kg to 1000 J/kg, allowed for the thunderstorm development. Strong lift associated with the right entrance region of a 50 to 60 knot mid-level jet, strong deep layer shear and steep mid level lapse rates allowed super-cell thunderstorms with rotating updrafts to fire up along and ahead of a cold front trailing south of the low. Strong low-level shear developed just south of the warm front which led to one tornado in Walworth County and the other from far northern Kenosha County into southern Racine County around Union Grove. About 3,000 customers lost electric power due to the tornadoes and accompanying thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 22, 3:30 AM CST, 9 hours 37 minutes earlier.

Area forecast discussion, Nov 22, 3:30 AM CST, 9 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST MON NOV 22 2010

FORECAST FOCUS ON PRECIPITATION TRENDS TODAY AND TONIGHT...AND
PRECIPITATION CHANCES WEDNESDAY THROUGH THANKSGIVING DAY.

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.

UNSETTLED WEATHER CONTINUES NEXT 24 HOURS WITH FOCUS ON PRECIP
THREAT TODAY INTO THIS EVE. LOW LEVEL FN VECTOR RESPONSE TO 2D FULL
WIND FRONTOGENESIS CONTRIBUTING TO SCT T ALONG FRONTAL BOUNDARY IN
SE WI SINCE 06Z. EXPC DMSHNG TREND TO CONT IN THIS AREA...HOWEVER
UPSTREAM CONVECTION ALREADY FIRING ON NOSE OF 50KT LOW LEVEL JET
OVER SRN IA/NRN MO. HENCE SFC BOUNDARY OVR ERN CWA WL MAKE LITTLE
MORE EWD PROGRESS ON ITS S END...AND WL BEGIN TO SHIFT BACK NORTH AS
A WMFNT. LOW PRESS OVR DVLPG ERN KS WL UNDERGO CYCLOGENESIS ON ITS
TRACK NEWD ACROSS IA AND WI TODAY AS ENHANCED FORCING FROM COUPLED
JET MOVES ACROSS TIGHTENING BAROCLINIC ZONE ACROSS CENTRAL PLAINS
INTO MN. SECOND AREA OF 2D FWF AT THE LOW LEVELS SPREADS BACK INTO
SRN WI THIS MRNG...AND STRENGTHENS ALONG STRONG TRAILING CDFNT THIS
AFTN AND EARLY EVE. BUMPED UP POPS TO CATEGORICAL.

INCREDIBLY STRONG BULK SHEAR OF 60 TO 80 KTS TODAY. MUCAPE INCREASES
TO 200 J/KG SO INSTABILITY ON LOW SIDE. HOWEVER POTENTIAL FOR FEW
THIN SPOTS/HOLES IN THE CLOUDS TO DEVELOP BRIEFLY IN THE WM SECTOR
THIS AFTN OVER SRN CWA. ANY STRONGER UPDRAFT WOULD TAP INTO STRONG
SHEAR...SO ISOLATED BRIEF TOR NOT OUT OF THE QUESTION PROVIDED
SLIGHTLY HIGHER INSTABILITY DEVELOPS.

3HR PRES RISE BEHIND SFC CDFNT BRIEFLY INCREASES TO 5 TO 7MB LATE
AFTN/EARLY EVE...THEN SETTLES TO 2 TO 5MB. 925MB WINDS OF 25 TO
35KTS WHILE 850MB WINDS REMAIN 45 TO 50KTS POST SFC CDFNT. WITH
DRYING ALOFT...FEW GUSTS OF 30 TO 35KTS POSSIBLE LATE AFTN/EVE. CLDS
SLOW TO CLEAR IN COLD AIR ADVECTION TNGT.

.SHORT TERM...TUESDAY THROUGH THANKSGIVING DAY...FORECAST CONFIDENCE
MEDIUM.

HIGH PRESSURE SHIFTS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. THE HIGH SHOULD BRING QUIET WEATHER TO THE AREA...WITH
GRADUALLY DECREASING CLOUDS. COLD AIR ADVECTION CONTINUES INTO
TUESDAY...WITH 1000/500MB THICKNESSES DROPPING INTO THE LOWER TO MID
530S DKM RANGE. THIS SHOULD BRING HIGHS DOWN INTO THE LOWER TO MID
30S ACROSS THE AREA. CLEARING SKIES AND LIGHTER WINDS TUESDAY NIGHT
SHOULD BRING LOWS AROUND 20 INLAND...AND LOWER TO MID 20S NEAR THE
LAKE.

GFS AND ECWMF IN FAIR AGREEMENT WITH STRONG SYSTEM MOVING THROUGH
THE REGION WEDNESDAY THROUGH THANKSGIVING DAY. THE MODELS CONTINUE
TO SHOW A DEEPENING UPPER LOW SHIFTING FROM MONTANA TO FAR WESTERN
SOUTH DAKOTA WEDNESDAY...THEN DEEPENING MORE AS IT MOVES TO WEST
CENTRAL MINNESOTA WEDNESDAY NIGHT. IT DEEPENS MORE AS IT MOVES INTO
NORTHEAST MINNESOTA PER THE SLOWER ECMWF...AND NORTHERN LAKE
SUPERIOR PER THE QUICKER GFS.

SURFACE LOW PRESSURE UNDERGOES CYCLOGENESIS AS IT SHIFTS INTO WEST
CENTRAL MINNESOTA WEDNESDAY...AND OCCLUDES AS IT MOVES TO FAR
NORTHWEST MINNESOTA WEDNESDAY NIGHT PER THE ECMWF...AND FAR NORTH
CENTRAL MINNESOTA PER THE GFS. THE OCCLUDED LOW THEN SHIFTS SLOWLY
EAST ON THANKSGIVING DAY. A STRONG LOW LEVEL JET DEVELOPS AND SHIFTS
INTO THE REGION WEDNESDAY AFTERNOON...TRANSPORTING MOISTURE INTO THE
REGION. WARM AIR ADVECTION ALSO ENSUES...WITH 1000/500MB THICKNESSES
RISING INTO THE MID 540S DKM RANGE. AREA FORECAST SOUNDINGS SUGGEST
ANY PRECIPITATION WEDNESDAY AFTERNOON THAT OCCURS SHOULD BE ALL
RAIN. GIVEN AIR COLUMN IS STILL TRYING TO SATURATE DURING THIS
TIME...KEPT CHANCE POPS GOING.

BEST CHANCES FOR PRECIPITATION COMES WEDNESDAY NIGHT...AS STRONG
FOCUSES WARM AIR ADVECTION SHIFTS INTO THE AREA...FOLLOWED BY DECENT
FRONTOGENESIS RESPONSE WITH STRONG COLD FRONT MOVING EAST THROUGH
THE AREA AFTER MIDNIGHT. 1000/500MB THICKNESSES RISE INTO THE MID TO
UPPER 540S DKM RANGE WEDNESDAY EVENING...SO KEPT ALL RAIN MENTION
ACROSS MOST THE AREA. A MIX IN THE FAR WEST IS POSSIBLE CLOSER TO
THE COLD FRONT IN THE EVENING. COLD AIR ADVECTION BEHIND THE ADVANCE
OF THE FRONT AFTER MIDNIGHT SHOULD BRING THE MIX ACROSS SOUTH
CENTRAL AND INTO PORTIONS OF SOUTHEAST WISCONSIN AFTER MIDNIGHT. A
CHANGE TO ALL LIGHT SNOW IS POSSIBLE IN THE FAR WEST...WITH LIGHT
ACCUMULATIONS UNDER AN INCH POSSIBLE. LOCATIONS SOUTHEAST OF A
SHEBOYGAN TO JANESVILLE LINE SHOULD SEE RAIN...AS THERMAL PROFILES
REMAIN WARM.

COLD FRONT EXITS THE EAST THANKSGIVING MORNING...WITH A STRONG
VORTICITY MAXIMUM SHIFTING THROUGH THE AREA DURING THE AFTERNOON.
LIMITED MOISTURE WITHIN STRONG COLD AIR ADVECTION REGIME...BUT
STRONG VORTICITY MAXIMUM MAY BE ENOUGH TO GENERATE SOME SNOW
SHOWERS.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE
MEDIUM.

COLDER AIRMASS WILL THEN TAKE OVER THE AREA...AS 1000/500MB
THICKNESSES DROP INTO THE 520S DKM RANGE...AND SLOWLY RECOVER INTO
THE 530S DKM RANGE OVER THE WEEKEND. QUIET WEATHER EXPECTED WITH
UPPER RIDGE MOVING ACROSS THE REGION.

&&

.AVIATION...CIGS MOSTLY MVFR AND LOWER AS FRONTAL BOUNDARY AND LOW
PRESSURE PASSES ACROSS WI TODAY. DRIER AIR SHOULD GRADUALLY ERODE
CIGS LATER TNGT.

&&

.MARINE...SFC CDFNT WL GRADUALLY PASS ACRS LAKESHORE AREAS EARLY
THIS MRNG WHICH WL ALLOW GUSTY SFC WNDS TO DMSH. HENCE HAVE LET
SMALL CRAFT ADVY EXPIRE AT 09Z. ALSO STEEP INVERSION PREVENTING
STRONGEST WINDS FROM MIXING TO LAKE SFC. SFC FNT WL SWING NWD AGAIN
TODAY IN RESPONSE TO DEVELOPING LOW PRESS OVR WI LATER TODAY. WARM
DEWPTS IN THE 50S AND LIGHT ONSHORE FLOW FOR A TIME MAY ALLOW PATCHY
DENSE FOG TO DEVELOP. TIGHTENING PRESS GRADIENT AND STRONG LOW LEVEL
COLD AIR ADVECTION OVER WARMER WATERS OF LAKE MI WL ALLOW GUSTY
WINDS TO MIX TO SFC BEGINNING LATE AFTN AND CONT INTO TUE. WL ISSUE
NEW SMALL CRAFT FOR EXPECTED STRONG OFFSHORE WINDS AND INCREASING
WAVES TONIGHT...ESPECIALLY TOWARD THE OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST
     TUESDAY FOR LMZ643>646.

&&

CORRECTED TO ADD SMALL CRAFT ADVISORY START AND END TIMES

TODAY/TONIGHT...11/MBK
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...11/MBK
Hazardous weather outlook, Nov 22, 4:33 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
433 AM CST MON NOV 22 2010

WIZ046-047-051-052-056>060-062>072-231045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
433 AM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TODAY. A FEW
THUNDERSTORMS WILL LIKELY PRODUCE SMALL HAIL.

A STRONG COLD FRONT IS EXPECTED TO SWEEP ACROSS SOUTHERN WISCONSIN
THIS AFTERNOON AND EARLY EVENING. THERE IS THE POTENTIAL FOR AN
ISOLATED STRONG THUNDERSTORM TO FORM ALONG THIS COLD FRONT...POSSIBLY
PRODUCING LARGE HAIL AND A BRIEF TORNADO.

PATCHY DENSE FOG IS EXPECTED TO FORM NEAR THE LAKE TODAY. THE
DENSE FOG WOULD REDUCE THE VISIBILITY TO ONE QUARTER MILE.

AN AIR QUALITY WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL
11 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN
WEDNESDAY NIGHT. AHEAD OF THIS SYSTEM...INCREASING SOUTHERLY WINDS
WILL PULL WARMER AIR BACK INTO SOUTHERN WISCONSIN. TEMPERATURES IN
THE LOW LEVELS OF THE ATMOSPHERE AND AT THE SURFACE ARE EXPECTED
TO WARM TO JUST ABOVE FREEZING...HENCE RAIN IS EXPECTED TO
DEVELOP WEDNESDAY AFTERNOON AND EVENING.

THE RAIN WILL TAPER OFF WEDNESDAY NIGHT AS A COLD FRONT AND DRIER
AIR SURGES IN FROM THE WEST. IT IS POSSIBLE SOME OF THE RAIN COULD
CHANGE OVER TO SNOW BEFORE ENDING WEDNESDAY NIGHT. AT THIS TIME
ONLY LIGHT ACCUMULATIONS OF SNOW ARE ANTICIPATED.

ALTHOUGH CONFIDENCE IS INCREASING IN THIS SCENARIO FOR LATER
WEDNESDAY...THERE IS STILL SOME UNCERTAINTY REGARDING THE
TEMPERATURE PROFILE OF THE LOW LEVELS OF THE ATMOSPHERE.

ALL INTERESTS...ESPECIALLY THOSE PLANNING TRAVEL FOR THE UPCOMING
HOLIDAY...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS
APPROACHING WEATHER SYSTEM FOR WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LMZ643>646-231045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
433 AM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING LOW PRESSURE AND A PASSING STRONG COLD FRONT WILL
RESULT IN INCREASING SOUTHEAST WINDS VEERING TO THE WEST THIS
AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM
MID-AFTERNOON THROUGH TONIGHT FOR THE INCREASING WINDS AND
SUBSEQUENT WAVES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW THUNDERSTORMS
WILL LIKELY PRODUCE SMALL HAIL.

PATCHY DENSE FOG IS EXPECTED TO DEVELOP THIS MORNING AND LINGER
UNTIL THE WINDS TURN TO THE WEST THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MID-AFTERNOON ON
TUESDAY.

DEEPENING LOW PRESSURE WILL AFFECT THE WESTERN GREAT LAKES FROM
WEDNESDAY AFTERNOON THROUGH FRIDAY...RESULTING IN AN EXTENDED
PERIOD OF BLUSTERY WINDS AND HIGHER WAVES.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Nov 22, 12:22 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1222 PM CST MON NOV 22 2010

WIZ047-221830-
GREEN LAKE-
1222 PM CST MON NOV 22 2010

...STRONG THUNDERSTORM MOVING INTO NORTHEAST GREEN LAKE COUNTY...

AT 1217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BERLIN...MOVING NORTHEAST
AT 60 MPH.

PENNY SIZE HAIL AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC

The radar

The Milwaukee radar (KMKX), 89 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 tornado. Local standard time, as filed.

Hail, Dane

When
November 22, 1:07 PM CST
Where
Dane County, Cross Plains
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.120, -89.630

Hail, Dodge

When
November 22, 3:10 PM CST
Where
Dodge County, 3 mi W of Beaver Dam
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.470, -88.890

Tornado, Walworth

When
November 22, 3:32 PM CST to 3:37 PM CST
Where
Walworth County, 2.87 mi SSE of Walworth to 1.01 mi N of Zenda
Rating
EF1
Path length
5.33 mi
Path width
100 yd
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
42.495, -88.570

A tornado moved into extreme south-central Walworth County from Illinois about 5,100 feet west of the intersection of Alden Road and State Line Road, and quickly intensified to EF-1 rating. It moved northeast for over 5 miles before dissipating about 1,700 feet southeast of the intersection of County Road BB and Zenda Road. Five homes sustained damage, with two homes severely damaged. The tornado crossed CTH B where it dog-legs east of Swamp Angel Rd. Collectively, three sheds and two barns were damaged, with one of the barns flattened. Eight wooden power poles were also snapped, along with numerous trees and fences. On one farm, 4 cows, and several chickens and turkeys were killed by tornado debris. WeEnergy Utility reported about 4000 homes without electrical power in the county due to downed power-lines. The average path length was 60 yards in width. The EF1 estimated wind speed of 105 mph was based on DI 2(FR12) DOD 4. The loss estimate was produced by Walworth County Emergency Management. The exact start location is Lat 42.49507 Lon -88.56948. The exact end location is Lat 42.53464 Lon -88.47970.

Hail, Fond du Lac

When
November 22, 3:35 PM CST
Where
Fond du Lac County, 1 mi SW of Fond du Lac Airport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.760, -88.504

A trained spotter reported 3/4 inch hail. The consistency of the hail was mushy and soft.

Tornado, Kenosha

When
November 22, 4:01 PM CST to 4:02 PM CST
Where
Kenosha County, 2.32 mi NNE of Brighton to 3.03 mi NNW of Paris
Rating
EF0
Path length
0.87 mi
Path width
125 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
42.663, -88.088

An EF0 tornado developed north of Brighton, about 1/2 mile southwest of the intersection of County Line Road and 224th Avenue. This tornado moved northeast into southern Racine County across County Line Road, about 1,700 feet to the east of the intersection with 224th Avenue, and quickly intensified to EF-1 rating. A pole shed sustained minor roof and siding damage. Otherwise, damage was limited to mainly trees along the slightly more than 3/4 mile long path that averaged 75 yards wide. The EF0 estimated wind speed of 80 to 85 mph was based on DI 28(TS) DOD 4. The exact start location is Lat 42.66253 Lon -88.08841. The exact end location is Lat 42.66995 Lon -88.07447.

Tornado, Racine

When
November 22, 4:02 PM CST to 4:15 PM CST
Where
Racine County, 1.42 mi WSW of Union Grove to 0.98 mi ENE of Franksville
Rating
EF1
Path length
10.57 mi
Path width
150 yd
Injuries
0 direct, 2 indirect
Property damage
$5.0 million
Reported by
Law Enforcement
Coordinates
42.670, -88.075

This tornado is a continuation of a segment that started in Kenosha County. It quickly intensified to an EF-1 rating after moving into Racine County. It moved into southern Racine County about 2.3 miles southwest of Union Grove, around 1,700 feet to the east of the intersection of County Line Road and 224th Avenue. The tornado moved northeast before dissipating near the intersection of County Highway K and County Highway H, about 1/2 mile southeast of Franksville. There were no fatalities, but 2 people were injured in storm-related vehicle accidents. Newspaper articles indicated they were hospitalized. Union Grove bore the brunt of the damage. Eleven buildings, fencing, and trees were damaged on the Racine County Fairgrounds. Large oak trees in Old Settler's Park, which is the northwest corner of the Racine County Fairgrounds, were hit hard. Across the street (STH 11), two businesses had large pieces of roof covering peeled off. One of these, Grove Gear, had about 10,000 square feet of it's roof ripped off, which allowed rain to damage the inside offices and equipment. Newspaper articles indicated that damage to Grove Gear alone was about $1.4 Million. Two other businesses also had roof and siding damage. A residential-care facility had several of its buildings damaged. Around 100 homes in the Village of Union Grove sustained light to moderate damage to roofs, windows, and/or siding, and numerous trees were either uprooted or had large branches broken or snapped. Numerous gas leaks in and around Union Grove were reported. Only one home was extensively damaged and had to be demolished. A semi-trailer truck overturned on Interstate 94 near State Highway 20, blocking the northbound lanes, as the tornado crossed the interstate. Another semi-trailer was blown over on eastbound Highway 20 near the west frontage road next to the interstate. A number of campers were overturned and one was destroyed at the Burlington RV store at the intersection of STH 20 and Interstate-94. WeEnergy Utility estimated that 3200 customers lost electrical power in Racine County. The path of the tornado averaged 75 yards in width. A detailed examination of the tornado path suggests that this tornado consisted of three or four individual vortices, with one taking over as the previous one dissipated. Each vortex had it own path, which resulted in segmented-appearance of the tornado path as shown in the associated image attached to this severe weather episode. Although the header strip for this tornado event indicates a path length of 10.57 miles, a manual map measurement value of 10.67 miles was obtained. The total loss estimate of $5M was received from Racine County Emergency Management. The EF1 estimated wind speed of 105 mph was based on DI 21(MBS) DOD 3. The exact start location is Lat 42.66995 Lon -88.07447. The exact end location is Lat 42.75586 Lon -87.90231.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyThe tornado archive for Wisconsin, 2010Warnings in Wisconsin, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263687, 263894, 263688, 263897, 263850, 263879.